Saturday, August 26, 2006

Day +25 GVHD Rash #2

Dr. Argawal is on duty this week. She said they will start him on Prednisone (steroid to suppress the immune system). He will receive maximum dose for 1 week, 1/2 dose second week, then slowly taper off. The rash should disappear within 72 hours. The rash is slowly spreading to the legs and face. The steroid will increase his appetite which is good timing since he is not hungry. This is my chance to feed him all the good stuff and beef him up! The rash looks like a disease. I will post a picture soon. His left eye is red again, this time around the inner sclera. The steroids may help with that too. The cough is unexplained. He may have a viral infection, so the best they can do is test his blood. The x-ray tech came by to take a picture of his chest, so the doctors will review that to see if he has any lung damage from the chemo, but Dr. Argawal does not think so. His temp went down to 100.2. He is resting now and I need to get some rest too.

Thank you for checking on us and praying. Most of the time I'm at peace and take one day at a time. Today there are new challenges to face. He is in good hands. I wanted to say a special thanks to the other WAS families who read the blog and post encouraging advice. Your wisdom and experience is worth a thousand words!

1 comment:

amy schroeder said...

Aimee,

I am glad that there is a graft, but sorry you have to deal with the rash. Just to warn you, prednisone comes along with a moodiness and a bad temper. Your child is not Jekyll and Hyde. Also, Jacob has been coughing too. They have x-rayed and done blood tests and decided it is mucositis.

Hope you get a lot of sleep.

Amy